Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 3, NWS Morristown, TN

January 8, 2022Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Jan 8, 2022, 3:25 PM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Jan 9, 2022, 1:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2022, 3:25 PM EST (20:25 UTC)
In effect from
Jan 9, 2022, 1:00 AM EST
Expired
Jan 9, 2022, 7:00 PM EST
In force
18 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2249 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WWUS74 KMRX 082025
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
325 PM EST Sat Jan 8 2022

TNZ041-072-074-090500-
/O.NEW.KMRX.WI.Y.0003.220109T0600Z-220110T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
325 PM EST Sat Jan 8 2022

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected.
  

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier
  Smoky Mountains Counties. Mainly above 4000 feet in elevation.

* WHEN...From 1 AM to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
936 
WWUS74 KMRX 090530
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1230 AM EST Sun Jan 9 2022

TNZ041-072-074-091500-
/O.CON.KMRX.WI.Y.0003.220109T0600Z-220110T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
1230 AM EST Sun Jan 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and 
  Sevier Smoky Mountains Counties. Mainly above 4000 feet in 
  elevation.

* WHEN...From 1 AM to 7 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
980 
WWUS74 KMRX 091252
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
752 AM EST Sun Jan 9 2022

TNZ041-072-074-092100-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-220110T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
752 AM EST Sun Jan 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Cocke Smoky Mountains Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
529 
WWUS74 KMRX 092017
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
317 PM EST Sun Jan 9 2022

TNZ041-072-074-100000-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-220110T0000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Hartford, Cades Cove, Elkmont, 
and Gatlinburg
317 PM EST Sun Jan 9 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph.

* WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and 
  Cocke Smoky Mountains Counties. Mainly above 4000 feet in 
  elevation.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 12:36 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 8, 12:36 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1236 PM EST Sat Jan 8 2022

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

Forecast mostly on track this morning. Only change was to increase
cloud cover slightly across the central and northern Cumberland
as current satellite imagery shows a solid mid-deck of clouds
advancing out of middle TN. Taking a look at various guidance
sources, there doesn't seem to be a consensus on how far these
clouds push into our area. Ended up choosing CONSSHORT which looks
to be a good blend/compromise amongst the sources. So the
forecast now has some clouds moving into the aforementioned areas
but not as high of coverage as what is seen over middle TN.
Thinking is that the clouds do erode some as they move into our
area. If clouds are denser than expected than this could affect
high temperatures but no changes to temp forecast as of now. Will
send new zones for clouds.

SR

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions through early tomorrow morning. Then, expect
deteriorating flight conditions as CIGs lower as our next system
moves through the area. CIGs transition from MVFR to IFR at CHA
and TYS by mid to late morning. TRI will see MVFR by late
morning but should stay above IFR. Also, LLWS will be in place at
different times throughout the TAF period as a strong upper jet
moves in over night and through the day tomorrow. 850mb winds
range from 50 to 60kts out of the southwest.

SR

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             40  53  30  46  25 /  20 100  50   0   0
Knoxville McGhee Tyson Airport, TN  35  52  26  42  20 /  10 100  50   0   0
Oak Ridge, TN                       37  50  24  42  20 /  20 100  40   0   0
Tri Cities Airport, TN              32  52  22  38  16 /  10 100  70   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jan 8, 2:58 AM EST, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
258 AM EST Sat Jan 8 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090800-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
258 AM EST Sat Jan 8 2022 /158 AM CST Sat Jan 8 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gusty winds near 40 mph are expected across the mountains on
Sunday, generally at or above 3500 feet elevation.

Localized flooding will be possible on Sunday due to heavy rain
and recent snow melt, especially across the Cumberland Plateau
and mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.